A New Decade of ME Research: The 11th Invest in ME International ME Conference 2016
Mark Berry presents the first in a series of articles on the 11th Invest in ME International ME Conference in London ...
Discuss the article on the Forums.

Cognitive problems because of medications?

Discussion in 'General Treatment' started by arx, May 10, 2013.

  1. arx

    arx Senior Member

    Messages:
    532
    Likes:
    151
    Hi,

    I want to know if any of you have faced cognitive problems because of medications, mainly antidepressants and/or antipsychotics. I am on some medications and have trouble with concentration and memory. Could the medicines be causing this? If you have some experience,please share.


    Thanks!
     
  2. Crux

    Crux Senior Member

    Messages:
    910
    Likes:
    577
    USA
    Hi arx;
    I did have cognitive problems because of some medications.
    With SSRI's, I had increased depression, sometimes uncontrollable crying.
    With an SNRI, I had uncontrollable anxiety.
    With mirtazapine, hypomania.
    With imipramine, suicidality.

    I tried low dose Zyprexa, ( olanzapine), for insomnia; and experienced sudden weight gain, brain fog, and fatigue.

    Some drugs suppress thyroid function, causing fatigue and cognitive dysfunction.
    http://www.ncbi.nlm.nih.gov/pubmed/21996646
     
  3. Crux

    Crux Senior Member

    Messages:
    910
    Likes:
    577
    USA
    arx likes this.
  4. Lotus97

    Lotus97 Senior Member

    Messages:
    2,021
    Likes:
    471
    United States
    Sometimes SSRIs have caused cognitive problems for me, but not always I don't think. Norepinephrine reuptake inhibitors are sometimes prescribed for ADD so SNRIs could possibly help (although they're not exactly the same so maybe not). I haven't found SNRIs helpful for depression though and I don't remember if they helped with brain fog. I've also experienced weight gain from atypical antipsychotics such as Zyprexa and Risperdal, but I slept so well that I made two of my biggest recoveries during those periods. The second time (when I was on Risperdal) I got to the point where I was able to work out at the gym. I also had high cholesterol with those medications. Plus they can cause high blood sugar.
     
  5. Grigor

    Grigor Senior Member

    Messages:
    244
    Likes:
    208
    Amsterdam
    Were those the reasons why you stopped with Risperdal?
     

See more popular forum discussions.

Share This Page